To the Editor.—
The Food and Drug Administration has established a national registry for possible drug-induced ocular side effects. This is the first registry of this kind for any specialty group and is endorsed by the Ophthalmic Section of the American Academy of Ophthalmology and Otolaryngology. I would like to encourage all physicians suspecting a possible drug-induced ocular change to send such suspicions or case reports to this registry. Cases of greatest interest are those previously unsuspected, rare, severe, or unusual drug-related ocular side effects. If enough suspicion is aroused with a particular drug, a prospective study could be done. When reporting cases, the following data is most helpful: (1) suspected drug and reaction; (2) age and sex of the patient; (3) route, dosage, course of treatment, other drugs taken at the same time, and physician's opinion of cause and effect relationship; (4) physician's name and address (optional).The Privacy
Fraunfelder FT. National Registry for Drug-Induced Ocular Side Effects. JAMA. 1977;237(5):446. doi:10.1001/jama.1977.03270320024002
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: